It takes antibodies a while to damage your thyroid enough to cause labs to go out of range and/or symptoms to appear. So, I think it's unlikely the BCP caused your Hashimoto's, however, it may have exacerbated it.
Estrogen is a thyroid hormone antagonist. So, discontinuing the BCP could cause you to have to lower your thyroid meds dose.
Please post recent thyroid labs with reference ranges. What do you take for meds?
It is said that estrogen dominance can mimick hypothyroid symptoms and the doctors automatically think its a thyroid problem. I also should have mentioned that my periods are very irregular, light and short and my hair keeps falling out.
I am seeing a doctor this weekend and I will be asking for my thyroid test results and I will be also checking my estrogen and progesterone levels. Once I get these I'll post on here the results :)
For meds I take Eutroxsig 75 daily
I should also have asked if you have the labs on which your hypothyroidism was diagnosed. What were your TPOab and TGab results?
One more thing...you should also get the results of the labs that prompted your doctor to lower your meds back to 75 mcg. When he lowered them, were you having hyper symptoms?
I do not have any results, they have not given or shown me anything.. but I will be asking when I see my doctor next.
I was on 150mcg 3 days a week and then 75 mcg on the other days, when I visited my endro he told me to reduce it because my anti-bodies were completely attacking my thyroid and yes I was having hyper symptoms which I believe was another reason why he lowered my meds.